Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 75, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 23, 2007, 5:17 PM EDT for Allegan County, Kalamazoo County, Van Buren County, Michigan. It was in force for 88 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2007, 5:17 PM EDT (21:17 UTC)
- Expired
- Aug 23, 2007, 6:45 PM EDT
- In force
- 88 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
Counties Allegan County, MI, Kalamazoo County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 55 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 5:52 PM EDT | MARINE TSTM WIND 69 | South Haven, MI | REPORTED BY GLERL BUOY. |
| Aug 23, 5:52 PM EDT | MARINE TSTM WIND 69 | South Haven, MI | REPORTED BY GLERL WEATHER OBSERVING SYSTEM. CORRECTED FROM THE PREVIOUS REPORT. |
| Aug 23, 6:00 PM EDT | TSTM WND DMG | Bloomingdale, MI | WIND GUST MEASURED TO 69MPH IN BLOOMINGDALE. NUMEROUS TREES AND POWER LINES DOWN WITH SOME TREES BLOCKING ROADS. A TREE WAS REPORTED DOWN ON A HOUSE AS WELL. |
| Aug 23, 6:04 PM EDT | TSTM WND DMG | Allegan, MI | MULTIPLE TREES DOWN ON HOUSES AND ROADS ACROSS THE CITY OF ALLEGAN. |
| Aug 23, 6:07 PM EDT | TSTM WND DMG | Allegan, MI | SEVERAL LARGE TREES DOWN ON THE SOUTH SIDE OF ALLEGAN. |
| Aug 23, 6:08 PM EDT | TSTM WND DMG | Paw Paw, MI | TREES BLOCKING M-40 NEAR PAW PAW. TREES AND POWER LINES DOWN COUNTYWIDE. |
| Aug 23, 6:11 PM EDT | TSTM WND DMG | Fennville, MI | TREES DOWN ON CARS IN FENNVILLE. TREES BLOCKING M-89 IN FENNVILLE. |
| Aug 23, 6:13 PM EDT | TSTM WND GST 65 | Otsego, MI | ANEMOMETER REPORT BY TRAINED SPOTTER. |
| Aug 23, 6:14 PM EDT | TSTM WND DMG | 3 W Portage, MI | ESTIMED WINDS OF 65 MPH. WIDESPREAD TREE DAMAGE WITH POWER OUTAGES. |
| Aug 23, 6:22 PM EDT | TSTM WND DMG | 3 W Portage, MI | ESTIMED WINDS OF 65 MPH. WIDESPREAD TREE DAMAGE WITH POWER OUTAGES. |
| Aug 23, 6:23 PM EDT | TSTM WND DMG | Wayland, MI | NUMEROUS TREES AND POWER LINES DOWN IN THE CITY OF WAYLAND AND SURROUNDING AREAS. |
| Aug 23, 6:23 PM EDT | TSTM WND GST 59 | Kalamazoo, MI | OFFICIAL REPORT FROM ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 4:09 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 232117
SVRGRR
MIC005-077-159-232245-
/O.NEW.KGRR.SV.W.0075.070823T2117Z-070823T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
517 PM EDT THU AUG 23 2007
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEGAN COUNTY IN SOUTHWEST MICHIGAN
KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN
VAN BUREN COUNTY IN SOUTHWEST MICHIGAN
* UNTIL 645 PM EDT
* AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 40 MILES WEST OF FENNVILLE TO 45 MILES
SOUTHWEST OF HARTFORD...AND MOVING NORTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TOQUIN...MIAMI PARK AND HAWKHEAD BY 555 PM EDT
SPRING GROVE...LEISURE AND KIBBIE BY 600 PM EDT
PEARL...NEW RICHMOND AND EAST SAUGATUCK BY 605 PM EDT
TEAPOT DOME BY 610 PM EDT
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
DAMAGING WINDS IN EXCESS OF 70 MILES AN HOUR ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
LAT...LON 4274 8617 4235 8629 4212 8619 4211 8539
4232 8534 4243 8557 4274 8557
$$
932 follow-up statements
000
WWUS53 KGRR 232200
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
559 PM EDT THU AUG 23 2007
MIC005-077-159-232245-
/O.CON.KGRR.SV.W.0075.000000T0000Z-070823T2245Z/
ALLEGAN MI-KALAMAZOO MI-VAN BUREN MI-
559 PM EDT THU AUG 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR VAN BUREN...KALAMAZOO AND ALLEGAN COUNTIES...
AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SAUGATUCK TO PAW PAW...MOVING EAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ENGLISHVILLE...SOUTH MONTEREY...OAKLAND AND MILL GROVE BY 605 PM
EDT
TEXAS CORNERS...OAKWOOD...DOUGHERTY CORNERS AND WATSON BY 610 PM
EDT
NORTHWOOD AND MILWOOD BY 615 PM EDT
DAMAGING WINDS IN EXCESS OF 70 MILES AN HOUR ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
LAT...LON 4274 8617 4235 8629 4212 8619 4211 8539
4232 8534 4243 8557 4274 8557
$$
DUKE000
WWUS53 KGRR 232244
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
645 PM EDT THU AUG 23 2007
MIC005-077-159-232253-
/O.EXP.KGRR.SV.W.0075.000000T0000Z-070823T2245Z/
ALLEGAN MI-KALAMAZOO MI-VAN BUREN MI-
645 PM EDT THU AUG 23 2007
...THE SEVERE THUNDERSTORM WARNING FOR VAN BUREN...KALAMAZOO AND
ALLEGAN COUNTIES WILL BE ALLOWED TO EXPIRE...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EXITED THE WARNED AREA.
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4274 8617 4235 8629 4212 8619 4211 8539
4232 8534 4243 8557 4274 8557
$$
DUKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:30 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 23, 3:30 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 PM EDT THU AUG 23 2007 LATEST UPDATE...ALL SECTIONS BUT LONG TERM AND AVIATION... .SYNOPSIS...(330 PM EDT THU AUG 23 2007) ROUNDS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH FRIDAY NIGHT ACROSS THE SOUTHERN GREAT LAKES REGION. A FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE AREA...WITH LOW PRESSURE CENTERS RIDING ALONG THE FRONT. THE AREAS OF LOW PRESSURE TOUCH OFF SHOWERS AND STORMS AS THEY MOVE THROUGH. SEVERE WEATHER IS VERY POSSIBLE THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS BEING THE MAIN THREAT. WINDS IN EXCESS OF 65 MPH WILL BE POSSIBLE AS WELL AS HEAVY RAIN. SKYWARN SPOTTER ACTIVATION APPEARS LIKELY. && .SHORT TERM... (330 PM EDT THU AUG 23 2007) STORMS ARE ALREADY FIRING TO THE NORTH OF GRAND RAPIDS ON WHAT APPEARS TO BE A TAIL OF VORTICITY FROM EARLIER CONVECTION. IN ADDITION...SEVERE THUNDERSTORMS ARE PROGRESSING ENE FROM NORTHERN ILLINOIS. SIGNIFICANT DAMAGE/WINDS ARE NOTED IN THE LSR/S OUT OF THE CENTRAL ILLINOIS OFFICE (CHILSRILX)...WITH ESTIMATED 100 MPH WINDS AND SEMI TRUCKS BLOWN OVER. SIGNIFICANT WINDS...REMAIN LIKELY WITH THE ACTIVITY THIS AFTERNOON AND EVENING...ESPECIALLY THE CONVECTION MOVING TOWARD SOUTHWEST LOWER MICHIGAN OUT OF NORTHERN ILLINOIS. MEAN LAYER CAPE VALUES OVER SOUTHERN LOWER MICHIGAN ARE RISING TOWARD 2000 J/KG WITH LI/S DROPPING TO -6 C. ADDITIONAL STORMS WILL BE POSSIBLE TONIGHT IN THE WAKE OF THIS EVENING/S CONVECTION AS LOW LEVEL BOUNDARIES ABOUND. GFS HAS ANOTHER 850MB LLJ MAX DIRECTED AT SOUTHWEST LOWER MICHIGAN TOWARD 12Z...SO WE COULD HAVE ANOTHER ROUND LATE. FRIDAY AND FRIDAY NIGHT ANOTHER WAVE OF LOW PRESSURE MOVES ALONG THE FRONT WITH ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED. FORECAST AREA REMAINS IN A SLIGHT RISK FOR SEVERE STORMS IN THIS TIME FRAME. SATURDAY AND SATURDAY NIGHT SHOULD BE MUCH QUIETER...AS THE COLD FRONT SETTLES SOUTH OF THE AREA AND ALLOWS COOLER...DRIER AIR TO FILTER INTO THE REGION. && .LONG TERM... (254 PM EDT THU AUG 23 2007) DIDN/T MAKE WHOLESALE CHANGES TO THE GRIDS. DRY WX EXPECTED UNTIL TUESDAY WHEN THE NEXT FRONTAL BOUNDARY MOVES THROUGH. NEAR SEASONAL TEMPS EXPECTED. && .AVIATION...(254 AM EDT THU AUG 23 2007 ) VFR CONDITIONS THIS AFTERNOON WILL CHANGE DRASTICALLY AS SEVERE STORMS MOVE INTO THE CWA BY 23Z. MVFR/IFR CONDITIONS ARE POSSIBLE ALONG WITH STRONG WINDS WITH THESE STORMS. OVERNIGHT...MVFR VISIBILITIES EXPECTED WITH LINGERING SHOWERS. && .MARINE... (330 PM EDT THU AUG 23 2007) MAINTAINED THE SMALL CRAFT ADVISORY NORTH OF HOLLAND AS SOUTHWEST WINDS INCREASE THIS EVENING. STORMS THIS EVENING WILL LOCALLY INCREASE WIND AND WAVES AS WELL. && .HYDROLOGY... (330 PM EDT THU AUG 23 2007) ALL AREA RIVERS REMAIN HIGHER THAN NORMAL..BUT ARE FOR THE MOST PART WELL BELOW FLOOD STAGE. ADDITIONAL HEAVY RAIN IS EXPECTED TONIGHT THROUGH FRIDAY NIGHT. PRECIPTABLE WATER VALUES REMAIN IN EXCESS OF 2.00 INCHES INTO FRIDAY NIGHT...SO STORMS SHOULD BE EFFICIENT HEAVY RAIN PRODUCERS. THINKING IS NOW THAT WE WILL BE ABLE TO ABSORB A GOOD DEAL OF THE RAIN...BUT WE WILL BE MONITORING RIVER LEVELS AN AREAL FLOODING POTENTIAL AS WELL. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY NEARSHORE WATERS OF LAKE MI FROM HOLLAND TO MANISTEE FROM 8 PM TONIGHT THROUGH 10 AM FRIDAY. && SYNOPSIS: DUKE SHORT TERM: DUKE LONG TERM: 93 AVIATION: 93 MARINE: DUKE HYDROLOGY: DUKE
Hazardous weather outlook, Aug 23, 5:06 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED STORM AND SEICHE INFO NATIONAL WEATHER SERVICE GRAND RAPIDS MI 506 PM EDT THU AUG 23 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-240830- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 506 PM EDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STORMS ARE EXPECTED TO SWEEP INTO SOUTHWEST LOWER MICHIGAN FROM SOUTHERN LAKE MICHIGAN BETWEEN 500 PM AND 600 PM. THE SQUALL LINE WILL THEN SWEEP ACROSS AREAS ALONG AND SOUTH OF INTERSTATE 96 THROUGH 900 PM. DAMAGING WINDS ARE A SIGNIFICANT THREAT. THESE STORMS HAVE A LONG HISTORY OF PRODUCING WIND DAMAGE ACROSS NORTHERN ILLINOIS. WIND GUSTS IN EXCESS OF 70 MPH WILL BE POSSIBLE WITH THE MOST INTENSE STORMS IN THE LINE. THE STORM PREDICTION CENTER CONTINUES TO HAVE MUCH OF THE AREA IN A MODERATE RISK FOR SEVERE WEATHER. GIVEN A SQUALL LINE OF THIS MAGNITUDE...A SEICHE ON THE SOUTHERN END OF LAKE MICHIGAN IS POSSIBLE. A SEICHE IS A SLOSHING OF WATER ACROSS THE LAKE IN THE WAKE OF THE STRONG WINDS. SIGNIFICANT RISES IN WATER LEVELS CAN OCCUR IN SHORT TIME SPANS. THIS WILL MAKE RIP CURRENTS MORE LIKELY LATER THIS EVENING...AS WELL AS MAKING QUICK WATER LEVEL RISES POSSIBLE. HEAVY RAIN WILL BE A SIGNIFICANT THREAT AS WELL WITH A TROPICAL AIRMASS IN PLACE. SOME HAIL IS POSSIBLE WITH THE STRONGEST STORMS...BUT MUCH OF IT SHOULD REMAIN BELOW SEVERE LEVELS. HEAT INDICES OF 95 TO 100 ARE EXPECTED THIS AFTERNOON AND EARLY EVENING...MAINLY SOUTH OF A LINE FROM MUSKEGON TO MOUNT PLEASANT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY NIGHT AS AN ACTIVE FRONTAL BOUNDARY REMAINS STALLED FROM MICHIGAN SOUTHWEST TO THE CENTRAL PLAINS. SEVERE WEATHER AND HEAVY RAINFALL WILL CONTINUE TO BE A THREAT. THE FRONTAL BOUNDARY WILL FINALLY MOVE SOUTHEAST OF THE AREA DURING THE DAY SATURDAY...AND A STRETCH OF DRY WEATHER WILL FOLLOW FOR SUNDAY THROUGH TUESDAY. THE NEXT CHANCE OF STORMS WILL RETURN TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE HIGHLY LIKELY LATER THIS AFTERNOON AND EVENING. LMZ844>849-240830- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 506 PM EDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STORMS ARE EXPECTED TO SWEEP ACROSS SOUTHERN LAKE MICHIGAN BETWEEN 500 PM AND 600 PM. THE SQUALL LINE WILL THEN SWEEP ACROSS SOUTHERN LOWER MICHIGAN ALONG AND SOUTH OF INTERSTATE 96 THROUGH 900 PM. DAMAGING WINDS ARE A SIGNIFICANT THREAT WITH THIS LINE OF STORMS. THESE STORMS HAVE A LONG HISTORY OF PRODUCING WIND DAMAGE ACROSS NORTHERN ILLINOIS. WIND GUSTS IN EXCESS OF 70 MPH WILL BE POSSIBLE WITH THE MOST INTENSE STORMS IN THE LINE. THE STORM PREDICTION CENTER CONTINUES TO HAVE MUCH OF THE AREA IN A MODERATE RISK FOR SEVERE WEATHER. GIVEN A SQUALL LINE OF THIS MAGNITUDE...A SEICHE ON THE SOUTHERN END OF LAKE MICHIGAN IS POSSIBLE. A SEICHE IS A SLOSHING OF WATER ACROSS THE LAKE IN THE WAKE OF THE STRONG WINDS. SIGNIFICANT RISES IN WATER LEVELS CAN OCCUR IN SHORT TIME SPANS. THIS WILL MAKE RIP CURRENTS MORE LIKELY LATER THIS EVENING...AS WELL AS MAKING QUICK WATER LEVEL RISES POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY NIGHT AS AN ACTIVE FRONTAL BOUNDARY REMAINS STALLED FROM MICHIGAN SOUTHWEST TO THE CENTRAL PLAINS. SEVERE WEATHER AND HEAVY RAINFALL WILL CONTINUE TO BE A THREAT. THE FRONTAL BOUNDARY WILL FINALLY MOVE SOUTHEAST OF THE AREA DURING THE DAY SATURDAY...AND A STRETCH OF DRY WEATHER WILL FOLLOW FOR SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE HIGHLY LIKELY LATER THIS AFTERNOON AND EVENING. MEADE DUKE
In the hours before
Local storm report, Aug 23, 11:51 AM EDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1151 AM EDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG DALTON 43.32N 86.26W
08/22/2007 MUSKEGON MI EMERGENCY MNGR
FULLY GROWN OAK TREES REPORTED DOWN ON SOME HOUSES IN
FRUITLAND AND DALTON TOWNSHIPS. SOME TREES REPORTED TO BE
18 INCHES IN DIAMETER.
&&
BHOVINGLocal storm report, Aug 23, 12:23 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1223 PM EDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 2 E BELDING 43.10N 85.19W
08/22/2007 E0.75 INCH IONIA MI PUBLIC
PENNY SIZE HAIL.
&&
BHOVINGLocal storm report, Aug 23, 3:10 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
310 PM EDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM TSTM WND DMG BELDING 43.10N 85.23W
08/22/2007 IONIA MI FIRE DEPT/RESCUE
DOZENS OF TREES REPORTED DOWN AROUND THE BELDING AREA.
&&
BHOVINGLocal storm report, Aug 23, 3:58 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
358 PM EDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FUNNEL CLOUD 2 W EDMORE 43.41N 85.08W
08/23/2007 MONTCALM MI TRAINED SPOTTER
SOME ROTATION WAS NOTED AROUND THE SIX LAKES AREA WEST OF
EDMORE.
&&
BHOVINGSpecial weather statement, Aug 23, 4:15 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 415 PM EDT THU AUG 23 2007 MIZ052-232045- GRATIOT- 415 PM EDT THU AUG 23 2007 ...SPECIAL WEATHER STATEMENT... AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF ALMA...MOVING EAST AT 35 MPH. FUNNEL CLOUDS...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE...ALMA AND ST. LOUIS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4344 8482 4332 8480 4337 8451 4345 8455 93
Local storm report, Aug 23, 4:44 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
444 PM EDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TORNADO 5 NW VESTABURG 43.45N 84.98W
08/23/2007 MONTCALM MI COUNTY OFFICIAL
CONFIRMED TORNADO TOUCHDOWN NEAR THE INTERSECTION OF
VICTORYVILLE RD AND CUTLER. MINIMAL DAMAGE TO SHEDS WAS
REPORTED.
&&
BHOVINGThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:07 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon | 38 min |
| Aug 22, 8:31 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 44 min |
| Aug 22, 8:41 PM EDT | Severe Thunderstorm Warning | GRR | Newaygo | 49 min |
| Aug 22, 8:50 PM EDT | Severe Thunderstorm Warning | GRR | Kent | 40 min |
| Aug 22, 9:26 PM EDT | Severe Thunderstorm Warning | GRR | Ionia, Montcalm | 64 min |
| Aug 22, 9:33 PM EDT | Special Weather Statement | GRR | Clinton | 27 min |
| Aug 22, 9:48 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot | 72 min |
| Aug 23, 1:28 AM EDT | Special Weather Statement | GRR | Van Buren | 62 min |
| Aug 23, 2:19 AM EDT | Special Weather Statement | GRR | Kalamazoo | 56 min |
| Aug 23, 2:56 AM EDT | Special Weather Statement | GRR | Calhoun, Jackson | 64 min |
| Aug 23, 3:55 AM EDT | Severe Thunderstorm Warning | GRR | Jackson | 35 min |
| Aug 23, 4:04 AM EDT | Severe Thunderstorm Warning | GRR | Ingham | 41 min |
| Aug 23, 3:32 PM EDT | Tornado Warning | GRR | Isabella, Mecosta, Montcalm | 58 min |
| Aug 23, 4:15 PM EDT | Special Weather Statement | GRR | Gratiot | 30 min |
| Aug 23, 4:24 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot | 28 min |
| Aug 23, 4:30 PM EDT | Tornado Warning | GRR | Isabella | 30 min |
| Aug 23, 4:50 PM EDT | Special Marine Warning | GRR | 85 min | |
| Aug 23, 5:57 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 69 min |
| Aug 23, 6:15 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Kent | 60 min |
| Aug 23, 6:27 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Eaton, Ionia | 67 min |
| Aug 23, 6:53 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Ingham, Jackson | 65 min |
| Aug 23, 7:11 PM EDT | Special Weather Statement | GRR | Gratiot, Montcalm | 64 min |
| Aug 23, 7:31 PM EDT | Special Marine Warning | GRR | 89 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.